(Article of periodic en Anglais - 2014)

Document title

Small-business viability in America’s urban minority communities

Authors(s) and Affiliation(s)

BATES T. (1) ; ROBB A. ;
(1) Wayne State Univ., Asheville, ETATS-UNIS


This article examines small-business viability in America’s urban minority communities and compares the longevity of firms targeting clients in minority neighbourhoods to those serving clients in nonminority-white residential areas. While some claim this market offers attractive opportunities, others stress that predominance of minority- and immigrant-owned firms in this sector reflects the fact that only the least desirable market niches are accessible to them. It con-cludes that serving local clienteles in these neighbourhoods is strongly related to firm closure and low profitability


Article of periodic

published at : Urban studies / ISSN 0042-0980

Editor : Longman Group, Harlow - ROYAUME-UNI (1964)

Millesime : 2014, vol. 51, no3 [pp. 2844-2862]

Bibliographic references : 2 p.

Collation : 4 tabl.



Digital Object Identifier

Go to electronic document thanks to its DOI : doi:10.1177/0042098013514462

Tous droits réservés © Prodig - Bibliographie Géographique Internationale (BGI), 2014
Refdoc record number (ud4) : 28682023 : Permanent link - XML version
Powered by Pxxo